Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 6, 2021, 8:39 PM CDT for Choctaw County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 6, 2021, 9:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
764
WWUS84 KTSA 070139
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT Sun Jun 6 2021
OKZ049-053-070215-
Choctaw OK-Pushmataha OK-
839 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 915 PM CDT...
At 839 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Oleta to 2 miles east of Sawyer to 7
miles southeast of Hugo. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Towson... Sawyer...
Hugo Lake State Park... Raymond Gary State Park...
Oleta... Ord...
Corinne... Fallon...
Sobol... Huskey...
Swink... Frogville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3389 9546 3387 9550 3389 9551 3388 9555
3403 9540 3423 9538 3423 9515 3394 9516
3396 9523 3394 9525 3390 9526 3391 9527
3390 9528 3389 9528 3387 9529 3389 9533
3387 9534 3387 9545
TIME...MOT...LOC 0139Z 274DEG 17KT 3415 9533 3403 9533 3391 9545
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:10 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 6, 6:10 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 610 PM CDT Sun Jun 6 2021 .DISCUSSION... The 00Z TAF forecast discussion follows... && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Upper low spinning over the region will continue to bring potential for storms at different times thru the bulk of the forecast. The last 6 hours or so is expected to be the quietest period, with coverage dropping off as the upper low moves away from the region. Expect VFR to prevail, with periods of MVFR during stormy periods. Lacy && .PREV DISCUSSION... /Issued 233 PM CDT Sun Jun 6 2021/ DISCUSSION... Large slow moving upper low is centered over east central OK with multiple areas of focused lift rotating around its periphery and supporting localized increases in convective coverage. Deep moisture profiles have allow efficient rainfall production with observed rates in the 1 to 3 inch / hour range. A steady uptick in coverage is likely to continue through the afternoon before a gradual decay during the mid to late evening hours. A consistent signal amongst data is for an increase in convective coverage later tonight possibly nearer the upper low center and also further south nearer the Red River corridor or southward. Both corridors would pose heavy rainfall potential, however confidence in both occurrence and location preclude any flood headlines. High rain chances continue tomorrow as guidance has continued to suggest a convectively enhanced vort max will rotate around the the southern to eastern corridor of the larger trough axis. This again favors higher rain chances across far eastern OK through NW AR where locally heavy rainfall potential will remain. The upper low weakens further as it lifts northeast on Tuesday however residual mid level trough remains across the region while upper ridging builds to our west. This looks to mark the last day of higher chances before upper ridging expands further eastward and warmer and drier conditions prevail. Several warm and humid days are likely for mid to late in the work week. Guidance has converged toward the idea of a weak cold front pushing southward across the region beneath the dominate mid level ridge. Typically this scenario would be less favored, however the storm system passing across the norther Plains looks rather strong and may be sufficient to drive the cold front southward. Plenty of time remaining to work out the details. && AVIATION.....30
Hazardous weather outlook, Jun 6, 4:59 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 459 PM CDT Sun Jun 6 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 459 PM CDT Sun Jun 6 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue through the rest of this afternoon and into the overnight hours, with the greatest coverage expected across western Arkansas and far eastern Oklahoma. Some locally heavy rainfall will be the greatest concern with some localized flooding potential possible in areas where storms train over the same areas that have already received heavy rain. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY AND WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue through the first part of next week before it looks to dry out some by Thursday and Friday. Areas of heavy rainfall will be possible with slow moving storms and high rainfall rates over the next couple of days. A few of the storms could be strong with some gusty winds and possibly some small hail, but the threat of any organized severe weather will remain low. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 6, 3:25 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
325 PM CDT Sun Jun 6 2021
ARZ019-020-062100-
Franklin AR-Crawford AR-
325 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 400 PM CDT...
At 324 PM CDT, a strong thunderstorm was located 4 miles north of
Mulberry, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Mountainburg... Mulberry...
Lake Fort Smith... Fern...
Jethro... Bidville...
Piney... Toney...
Locke... Turners Bend...
Mount Gayler... Lonelm...
Paradise... Cravens...
This includes Interstate 40 in Arkansas between mile markers 18 and
29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3545 9402 3555 9421 3577 9410 3576 9399
3566 9380
TIME...MOT...LOC 2024Z 212DEG 13KT 3557 9407
LacySpecial weather statement, Jun 6, 6:15 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
615 PM CDT Sun Jun 6 2021
OKZ067-062345-
Wagoner OK-
615 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAGONER COUNTY UNTIL 645
PM CDT...
At 614 PM CDT, a strong thunderstorm was located near Coweta, moving
north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Broken Arrow... Coweta...
Catoosa... Oneta...
Redbird...
LAT...LON 3614 9560 3613 9560 3614 9559 3613 9557
3611 9557 3609 9555 3608 9558 3607 9547
3589 9548 3587 9570 3609 9576 3616 9576
3616 9562
TIME...MOT...LOC 2314Z 174DEG 17KT 3596 9560
LacySpecial weather statement, Jun 6, 7:12 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
712 PM CDT Sun Jun 6 2021
OKZ049-053-070045-
Choctaw OK-Pushmataha OK-
712 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 745 PM CDT...
At 712 PM CDT, strong thunderstorms were located along a line
extending from 8 miles east of Stringtown to 8 miles west of Kellond
to 3 miles west of Soper. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Antlers...
Soper... Kent...
Goodland... Messer...
Moyers... Kosoma...
Kellond... Grant...
Eubanks... Ord...
Fallon... Darwin...
Apple... Speer...
Dela... Unger...
Finley... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3387 9546 3389 9546 3388 9549 3389 9551
3389 9555 3393 9556 3394 9560 3391 9563
3397 9584 3416 9585 3416 9578 3447 9578
3451 9577 3451 9567 3453 9567 3453 9564
3423 9542 3387 9540
TIME...MOT...LOC 0012Z 276DEG 20KT 3445 9591 3427 9578 3404 9576
LacySpecial weather statement, Jun 6, 7:38 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
738 PM CDT Sun Jun 6 2021
OKZ049-053-070115-
Choctaw OK-Pushmataha OK-
738 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 815 PM CDT...
At 738 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Antlers to 3 miles southeast of
Soper. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Antlers...
Sawyer... Rattan...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Kellond...
Grant... Ord...
Fallon... Apple...
Speer... Dela...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3387 9545 3388 9546 3389 9546 3387 9550
3389 9551 3388 9555 3393 9556 3394 9560
3392 9561 3391 9564 3393 9572 3426 9575
3429 9538 3387 9534
TIME...MOT...LOC 0038Z 277DEG 14KT 3418 9566 3400 9565
LacySpecial weather statement, Jun 6, 8:10 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 PM CDT Sun Jun 6 2021
OKZ049-053-070145-
Choctaw OK-Pushmataha OK-
810 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 845 PM CDT...
At 810 PM CDT, strong thunderstorms were located along a line
extending from near Rattan to 2 miles south of Messer to 3 miles
southwest of Goodland. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Rattan...
Goodland... Messer...
Hugo Lake State Park... Oleta...
Grant... Ord...
Corinne... Fallon...
Sobol... Apple...
Speer... Dela...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3391 9564
3391 9567 3388 9570 3389 9572 3404 9559
3427 9551 3429 9520 3402 9525 3387 9542
TIME...MOT...LOC 0110Z 270DEG 15KT 3420 9545 3405 9548 3394 9559
LacySpecial weather statement, Jun 6, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT Sun Jun 6 2021
OKZ049-053-070215-
Choctaw OK-Pushmataha OK-
839 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 915 PM CDT...
At 839 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Oleta to 2 miles east of Sawyer to 7
miles southeast of Hugo. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Towson... Sawyer...
Hugo Lake State Park... Raymond Gary State Park...
Oleta... Ord...
Corinne... Fallon...
Sobol... Huskey...
Swink... Frogville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3389 9546 3387 9550 3389 9551 3388 9555
3403 9540 3423 9538 3423 9515 3394 9516
3396 9523 3394 9525 3390 9526 3391 9527
3390 9528 3389 9528 3387 9529 3389 9533
3387 9534 3387 9545
TIME...MOT...LOC 0139Z 274DEG 17KT 3415 9533 3403 9533 3391 9545
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:12 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Jun 6, 7:38 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
| Jun 6, 8:10 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 6, 8:20 PM CDT | Areal Flood Advisory | TSA | Choctaw | 89 min |
| Jun 6, 8:46 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 63 min |
| Jun 7, 2:01 AM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Jun 7, 2:25 AM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| Jun 7, 2:27 AM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| Jun 7, 2:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jun 7, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 38 min |
| Jun 7, 2:59 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 2 hr |
| Jun 7, 3:08 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Jun 7, 3:32 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 7, 3:45 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Jun 7, 4:38 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 112 min |
| Jun 7, 4:47 AM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee | 3 hr |
| Jun 7, 5:20 AM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| Jun 7, 5:31 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Tulsa | 3 hr |
| Jun 7, 5:45 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 6:46 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 7:04 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 7:15 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jun 7, 7:17 AM CDT | Flash Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 8:23 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Tulsa | 3 hr |
| Jun 7, 8:30 AM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee | 6 hr |
| Jun 7, 9:10 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 9:48 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 10:21 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 7, 10:24 AM CDT | Areal Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 6 hr |
| Jun 7, 10:49 AM CDT | Flash Flood Warning | TSA | Okmulgee | 5 hr |
| Jun 7, 10:55 AM CDT | River Flood Warning | TSA | Creek | 29 hr |
| Jun 7, 11:35 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 23 hr |
| Jun 7, 1:05 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Jun 7, 2:05 PM CDT | River Flood Warning | TSA | Okmulgee | 18 hr |
| Jun 7, 3:29 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 7, 3:33 PM CDT | Areal Flood Warning | TSA | Okmulgee | 12 hr |
| Jun 7, 4:12 PM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee, Okfuskee | 12 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.